Narrow Results Clear All
Search results for "Primary Care"
Cases & Commentaries
- Spotlight Case
- Web M&M
Margaret Fang, MD, MPH; Raman Khanna, MD, MAS; July 2011
Following hospitalization for community-acquired pneumonia, an elderly man with a history of dementia, falls, and atrial fibrillation is discharged on antibiotics but no changes to his anticoagulation medication. One week later, the patient’s INR was dangerously high.
Journal Article > Study
Patient reported receipt of medication instructions for warfarin is associated with reduced risk of serious bleeding events.
Metlay JP, Hennessy S, Localio AR, et al. J Gen Intern Med. 2008;23:1589-1594.
Patients who received specific instructions (from physicians, nurses, or pharmacists) when prescribed the anticoagulant warfarin experienced fewer hospitalizations due to bleeding complications. The Agency for Healthcare Research and Quality (AHRQ) has published a patient information guide for warfarin therapy.